Keep using Tamiflu, top doctor urges parents, as he admits children may suffer nightmares and nausea

Mail Online
United Kingdom

By Daniel Martin
Last updated at 5:04 PM on 31st July 2009

The government’s chief medical officer Sir Liam Donaldson has said Tamiflu should still be given to children, despite more than half of young recipients who take the drug suffering side effects such as nausea and nightmares.

The drug being used to fight swine flu can also produce stomach pain, diarrhoea and sleeping problems.

Researchers in two studies reported that many children found concentration difficult after taking the drug  –  which could affect their performance in school tests and exams.

The findings will cause deep concern among parents and raise the question of whether the powerful anti-viral should be handed out so widely when the vast majority of swine flu cases involve only a mild illness.

Read more: http://www.dailymail.co.uk/news/article-1203345/Children-treated-Tamiflu-suffer-nightmares-nausea.html#ixzz0Mx6AnJRI

PG

Author: Leslie Carol Botha

Author, publisher, radio talk show host and internationally recognized expert on women's hormone cycles. Social/political activist on Gardasil the HPV vaccine for adolescent girls. Co-author of "Understanding Your Mood, Mind and Hormone Cycle." Honorary advisory board member for the Foundation for the Study of Cycles and member of the Society for Menstrual Cycle Research.